Alert archive / Maine / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 37, NWS Caribou, ME

July 13, 2009Aroostook County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Jul 13, 2009, 3:33 PM EDT for Aroostook County, Maine. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2009, 3:33 PM EDT (19:33 UTC)
Expired
Jul 13, 2009, 4:15 PM EDT
In force
42 min
Issued by
NWS Caribou, ME
Area
Storm-based polygon

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:05 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 13, 2:05 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
205 PM EDT MON JUL 13 2009

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT...WITH A SECOND COLD
FRONT CROSSING THE REGION TUESDAY. HIGH PRESSURE WILL BUILD ACROSS
THE REGION WEDNESDAY. A WARM FRONT WILL CROSS THE REGION THURSDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
CONVECTION ACROSS THE AREA WILL TAPER DOWN EARLY THIS EVENING.
AN ISOLATED THUNDERSTORM WILL BE POSSIBLE EARLY THIS EVENING...MAINLY
ACROSS DOWNEAST AREAS WHERE CAPES ARE EXPECTED TO BEGIN CLOSE TO
500 J. ANY STORMS CAN CONTAIN SMALL HAIL AND BRIEF GUSTY WINDS WITH
THE LOW FREEZING LEVELS AND STRONG GRADIENT ALOFT. A FEW STRAY
SHOWERS WILL BE AROUND LATER TONIGHT INTO TUESDAY. UNSEASONABLY
COOL AIR TUESDAY WILL KEEP TEMPS IN THE 60S ACROSS THE AREA WITH
MOSTLY CLOUDY SKIES. SOME LOW TOP CONVECTION MAY PRODUCE SOME
STRAY SHOWERS...MAINLY DURING THE MIDDAY AND AFTERNOON ON TUESDAY.
OTHERWISE...MOST OF THE DAY IS EXPECTED TO BE RAIN FREE.
&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
THE UPPER TROF WILL MOVE EAST TUESDAY NIGHT...WHILE SURFACE HIGH
PRESSURE BUILDS EAST BRINGING DECREASING CLOUDINESS ACROSS THE
FORECAST AREA. HIGH PRESSURE WILL BUILD ACROSS THE REGION WEDNESDAY
WITH PARTLY/MOSTLY SUNNY SKIES. HIGH PRESSURE WILL MOVE EAST
WEDNESDAY NIGHT...WITH A WARM/OCCLUDED FRONT APPROACHING LATE.
CLOUD COVER WILL INCREASE WEDNESDAY NIGHT WITH A CHANCE OF SHOWERS
LATE. STILL UNCERTAINTY REGARDING THE EXTENT OF PRECIPITATION
THURSDAY/THURSDAY NIGHT WHILE THE WARM/OCCLUDED FRONT CROSSES THE
REGION. HOWEVER...EXPECT UNSETTLED CONDITIONS FROM THURSDAY
THROUGH THURSDAY NIGHT WITH A CHANCE OF SHOWERS AND POSSIBLY AN
INTERVAL OF STEADIER RAIN. TEMPERATURES WILL BE AT BELOW NORMAL
LEVELS WEDNESDAY/THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE LONG TERM GRIDS CONTINUE TO BE IN GOOD GENERAL AGREEMENT.
THERE WILL BE A LOW OVER SRN QUEBEC WITH ITS ASSOCIATED 500MB LOW
STACK TO ITS NE. A SECONDARY LOW ALONG THE EASTERN SEABOARD GFS
EAST OF NJ...ECMWF OVR DELMARVA. THE MODELS DIVERGE A BIT AT 00Z
SAT. THE GFS MVS THE LOW ALONG NJ TO S OF THE SW TIP OF NOVA
SCOTIA. THE ECMWF MOVES IT INTO SRN ME...BUT HOLDS THE ASSOCIATED
FRONT IN THE SRN GULF OF MAINE. THE LOW OVR SRN QUEBEC BECOMES
VERTICALLY STACKED. THE MODELS MV BACK TO BETTER AGREEMENT BY 12Z
SAT THE LOW OVER SRN QUEBEC BEGINS TO FILL AS IT SHIFTS E. THE LOW
THAT WAS IN THE GULF OF MAINE MVS EAST GFS PLACES IT SE OF NOVA
SCOTIA...THE ECMWF PLACES IT OVER ERN NEW BRUNSWICK. THE PRIMARY
WX PRODUCER ACROSS THE AREA THROUGH SUN MORN WILL BE THE SLOW MVG
LOW OVER SRN QUEBEC. IT WILL CONTINUE TO SPIN OFF TROUGHS THAT
WILL BRING SCT SHOWERS TO THE AREA. THIS LOW WILL MV NE BY SUN
MORN. A NEW LOW WILL BE MVG N ALONG THE ERN SEABOARD THE GFS
PLACES IT ALONG THE NJ COAST WITH A 2NDRY LOW OVER THE SC COAST AT
12Z SUN. THE ECMWF PLACES IT ALONG THE NC COAST WITH A SINGLE
ELONGATED LOW. BY 00Z MON THE TIMING OF THE TWO MODELS DIFFER. THE
GFS MVS THE PRIMARY LOW TO CAPE COD WITH A FRONTAL BAND EXTENDING
INTO WRN NOVA SCOTIA. THE ECMWF HOLD OFF MOVING THE LOW INTO THE
GULF OF MAINE BTWN MODEL RUNS. BY THE END OF THE PERIOD BOTH
MODELS HAVE A LOW IN THE SRN GULF OF MAINE. LOADED GMOS WITH
ADJUSTMENTS FOR SKY AND POP. LOADED NAWAVE 4 GUIDANCE FOR SEAS. &&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS ARE EXPECTED TONIGHT INTO TUESDAY WITH THE BRIEF
LOCALIZED EXCEPTIONS IN ANY DOWNPOURS ASSOCIATED WITH
THUNDERSHOWERS. VFR CONDITIONS ARE EXPECTED ACROSS THE REGION
TUESDAY NIGHT THROUGH MUCH OF WEDNESDAY NIGHT. MVFR CONDITIONS
COULD THEN BEGIN TO DEVELOP LATER WEDNESDAY NIGHT. MVFR/IFR
CONDITIONS ARE THEN EXPECTED ACROSS THE REGION THURSDAY THROUGH
THURSDAY NIGHT ALONG WITH A CHANCE OF SHOWERS.

&&

.MARINE...
NEAR TERM:

SHORT TERM: WINDS/SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY LEVELS TONIGHT THROUGH THURSDAY NIGHT. VISIBILITIES COULD
BE REDUCED AT TIMES IN SHOWERS LATER WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...BLOOMER
SHORT TERM...NORCROSS
LONG TERM...NORTON
AVIATION...BLOOMER
MARINE...BLOOMER/NORCROSS
Hazardous weather outlook, Jul 13, 3:56 AM EDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
356 AM EDT MON JUL 13 2009

MEZ001>006-010-011-015>017-029>032-141100-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
356 AM EDT MON JUL 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

DEPENDING ON HOW MUCH SUNSHINE THE REGION RECEIVES LATE THIS MORNING
INTO EARLY AFTERNOON...SCATTERED THUNDERSTORMS MAY FORM FROM MID
AFTERNOON INTO THE EARLY EVENING HOURS...ESPECIALLY ACROSS THE
SOUTHEAST HALF OF THE REGION. DUE TO COLD AIR PRESENT IN THE MID
AND UPPER ATMOSPHERE...THUNDERSTORMS IN THIS AREA MAY BE ACCOMPANIED
BY GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-141100-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
356 AM EDT MON JUL 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VJN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 11:29 PM EDTAreal Flood AdvisoryCARHancock, Penobscot27 min
Jul 12, 11:54 PM EDTFlash Flood WarningCARHancock, Penobscot115 min
Jul 13, 3:02 PM EDTSevere Thunderstorm WarningCARWashington29 min

Nearby

Severe Thunderstorm Warnings in Maine, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.